Kentucky, 2006

Flash Flood in Kentucky, September 22, 2006

September 22, 2006 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 22, 3:45 AM CST, 9 hours earlier.

Area forecast discussion, Sep 22, 3:45 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT FRI SEP 22 2006

.DISCUSSION...
AS A VIGOROUS MID LEVEL AND SFC LOW ROTATED TOWARD THE DAKOTAS
TONIGHT...CLUSTERS OF TSTM ACTIVITY ASSOCIATED WITH A LLJ WERE
MOVING NE ACROSS SERN MO...SRN IL...AND WRN KY. WITH THE WAA GOING
ON...DEW POINTS WERE ON THE RISE ACROSS THE PAH FCST AREA...AND
TEMPS WERE GENERALLY HOLDING STEADY OR RISING.

AS THE CURRENT LOW DEPARTS TO THE NORTH...A SHORTWAVE TROF
ORIGINATING OVER BRITISH COLUMBIA WILL BEGIN ITS SWEEP ACROSS THE
NRN TIER OF STATES TODAY. AS A RESULT...A RAPID TRANSPORT OF
MOISTURE INTO OUR REGION WILL OCCUR ON THE HEELS OF A WARM FRONT.
THE FRONT ITSELF COULD ENHANCE CHANCES OF HEALTHY TSTM ACTIVITY
TODAY. HIGH THETAE AIR WILL BE IN PLACE BEHIND THE FRONT THIS
AFTN...WITH NO OTHER FOCUSING MECHANISMS UNTIL THE SHORTWAVE
TROF/LOW SWEEPS A COLD FRONT THROUGH THE AREA ON SAT EVE. HOWEVER...
WIND FIELDS ALOFT WILL BE FAVORABLE FOR SVR WX ESPECIALLY OVER SERN
MO AND SRN IL TODAY...AND INSTABILITY WILL BE ON THE INCREASE
ESPECIALLY IF THERE ARE SOME BREAKS IN THE CLOUDS...SO WHATEVER
CONVECTION OCCURS WILL REQUIRE SPECIAL ATTENTION.

THERE WERE SOME DIFFERENCES IN THE WRF/GFS SOLUTIONS AS TO THE
LOCATION/PATH OF THE SFC LOW AND BEST SHEAR ON SAT...BUT THE ENTIRE
REGION WILL BE UNDER AT LEAST A SLIGHT RISK OF SVR WX AS THE
MID/UPPER LEVEL WINDS INCREASE AND A LLJ KICKS IN AHEAD OF THE
AFOREMENTIONED LOW WHICH WILL HEAD NEWD ACROSS MO DURING THE DAY
/ACCORDING TO THE RATHER CONSISTENT GFS/.

AFTER DIMINISHING SHOWERS SAT NIGHT...SFC HIGH PRESSURE WILL MOVE
INTO THE MIDWEST...PROVIDING SLIGHTLY BELOW NORMAL TEMPS WELL INTO
THE WEEK. ANOTHER MID LEVEL SHORTWAVE WILL RETURN A CHANCE OF PCPN
TO THE FCST LATE IN THE WEEK.

WITH SOME EXCEPTIONS...MOS GUIDANCE WAS FAIRLY CLOSE. TENDED TO SHOW
A SLIGHT BIAS TOWARD MAV NUMBERS. MADE VERY FEW CHANGES TO THE GRIDS
BEYOND DAY 4.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Sep 22, 12:29 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI SEP 22 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231000-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG
THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC
SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE
INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF
AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER.
OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT
FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY.

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ001>022-231000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE
WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE
JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE
RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE
LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE
WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND
LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 11:30 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1230 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            WIDESPREAD STREET FLOODING IN PADUCAH...LONE OAK...AND
            HENDRON AREA.

&&

PATS
Local storm report, Sep 22, 11:40 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1240 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      PALMA                   36.96N 88.38W
09/22/2006                   MARSHALL           KY   NWS EMPLOYEE

            SIX INCHES OF WATER OVER ROAD 1712.

&&

PATS
Local storm report, Sep 22, 11:47 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1247 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FLASH FLOOD      1 E KEVIL               37.08N 88.87W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            FLOWING WATER 3 TO 4 INCHES DEEP ALONG HIGHWAY 60 BETWEEN
            KEVIL AND HEATH WHERE THE 4 LANE BECOMES A 2 LANE.

&&

PATS
Local storm report, Sep 22, 12:18 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
118 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
09/22/2006                   MCCRACKEN          KY   EMERGENCY MNGR

            CHAMPION CREEK AT HOUSER ROAD AND OLD MAYFIELD ROAD IS
            OUT OF ITS BANK WITH 1 FOOT OF WATER OVER THE ROAD.
            CROOKED CREEK IS OUT OF ITS BANKS AT BUCKNER LANE.

&&

PATS

The radar

The Paducah radar (KPAH), 30 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Carlisle

When
September 22, 12:45 PM CST to 2:00 PM CST
Where
Carlisle County, Countywide
Reported by
NEWSPAPER
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Several roads were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535104.